Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Test shows focus of increased signal intensity. History of pitosis of eyelid. Taken aspirin for stroke. Want second opinion

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5293 Questions
At the age of 60, T2-FLAIR images showed that I have a 4mm rounded focus of increase signal intensity within the posterior aspect of the right corona radiata which was not present in a previous study done in 2000. This area also demonstrates subtle enhancement following contrast infusion. Just inferior to this area, there is a slightly prominent vein along the lateral margin of the right lateral ventricle which could represent a small vascular malformation not seen in the previous study because the technology is better in 2013. No other abnormalities or masses were found. Alternatively this could represent an area of subacute infarction , inflammation, or demyelination.

My neurologist thinks it was a XXXXXXX stroke and I have been put on a course of aspirin, cholesterol and high blood pressure meds because these are borderline. The Doctor is puzzle because the symptoms which led to the MRI of vertigo and imbalance do not match the diagnosis. I did have pitosis of the left eyelid which was operated on in 2012. I am not sure if this is related to the finding although I was told it was age and muscle related. I am also being tested currently for infectious diseases and I do not know the outcome of the tests right now.

I have been told to wait two months for a repeat MRI which may give a clue that if it is a vascular lesion, it will remain the same. If it is inflammation or other, there will be changes. The waiting has led to stress and speculation on my part that this is going to be a serious event. The neurologist assured me that it is a benign event with the worst case being stroke related.

Can you give me a second opinion about my case? What is your professional opinion about my condition?
Posted Sat, 10 Aug 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 6 hours later

Thank you for posting your query and giving a detailed account of your symptoms, MRI findings and your doctor's opinion about them.
I can understand the stress and anxiety you are going through. However, I would like to reassure you that there is absolutely no need to worry about these findings, as they do not represent any serious brain disease.

I fully agree with your neurologist's diagnosis and treatment plan.

I see several patients with similar MRI findings and it is not uncommon in a 60-year old with high BP or cholesterol or both. This MRI finding is an incidental finding, as you do not have any symptoms related to that. Your current symptoms or vertigo and old symptom of Ptosis are both not related to the MRI lesion.

However, since you have risk factors for stroke, and this finding is suggestive of a small stroke, I also would have started you on aspirin. Follow up MRI would clarify the issue, however, I do not expect any change in that. Also, your tests for inflammation are likely to come back normal as well.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr XXXX MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor